I hope you don't mind me having a bit of a rant. I just got a letter from my rheumy that has made me so cross and upset. I just don't know what to do.
I've been ill for over 20 years, originally diagnosed with ME because they couldn't find out what was wrong, 2 years ago diagnosed with Reactive Arthritis and 10 months ago diagnosed with Palindromic Rheumatism.
I haven't been very happy with the Rheumy I see in Rotherham, she doesn't listen to me, puts every symptom I have down to "chronic fatigue" and she doesn't seem the slightest bit interested in helping me.
I have seen her twice. She disagreed with the PR diagnosis and said I might have Reactive Arthritis but she wanted to pinpoint the bacteria that is causing flares. She didn't listen to me when I said flares seem to happen after all kinds of things such as viruses and stress, she just put me on hydroxychloroquine and said to come back when I had another flare. I did but the registrar failed to see the swelling (it's not in my joints is around my joints) and he basically thought it was either muscular or all in my head.
Today I got a letter from the rheumy saying that my blood tests showed no sign of infection or inflammation and that I need to stop the hydroxychloroquine. She asked me to reconsider a referral to the pain clinic (a suggestion she never made) and that she will see me in 5 months time.
I'm so upset. At the moment I'm in quite a lot of pain, I sprained my ankle a few weeks by simply walking on it indoors, I've had a low grade fever on and off for the past 4 weeks and I feel absolutely dreadful. The last time I saw the rheumy she refused to examine me when I said I wanted to show her the swelling I had and she said she would keep testing until she found the bacteria causing the flares.
I don't want to go to the pain clinic, I have my own ways of coping with the pain, I just want to try and find out what is causing the pain and do something about it. All the rheumy wanted to do was put me on tramadol and gabapentin but I've had bad reactions to those in the past and I can't function on gabapentin and I get physical withdrawal symptoms when I stop taking tramadol.
I don't know what to do. I feel like I'm back to square one. Is it too much to ask for a doctor who listens to me?